CSN Login
Members Online: 11

too much pain

melbas2
Posts: 108
Joined: Aug 2010

I am 5 1/2 months post treatment, and it seems like a day doesn't go by that I'm pain free. Unless I use the Regencare with Lidocane, I am a complete mess. Diarreha sometimes, but every time I go to the bathroom, I have a bowel movement, which seems like it's tearing my insides out. I feel like I'm sitting on broken glass. I have told both my radiologist and my oncologist this, and they both recommended Ibeprofin. My radiologist did suggest that I see the surgeon again, but I'm saving that as an absolute last resort. I'm trying to live like I did before all this, but I can't even go to the grocery store without looking for a restroom, and then I come out crying. I haven't been able to work since last May, which is totally depressing me, I do watch my 2 yr old great nephew 2 mornings a week, but I have absolutely no energy. I'm so tired, yet when nighttime comes, I can't sleep. I've been up till 3 or 4 or 5 am and then when I do fall asleep, my husband wakes me at 8ish or so cuz he thinks I'm sleeping too much. I've tried Sominex, and still can't sleep. Does this sound like anyone else's symptoms? Melodie

mp327's picture
mp327
Posts: 3075
Joined: Jan 2010

Your diarrhea issues could be diet-related. I would recommend keeping a food journal and tracking what you eat and what happens afterwards. This way, you can identify foods that are triggering this and eliminate them from your diet. I could not eat raw fruits or veggies for months after treatment ended, and still have problems with salads. Caffeine and chocolate can trigger diarrhea. Spinach is definitely a no-no for me--it causes the opposite problem--blocks me up terribly. Tweaking the diet takes time and is a balancing act. Have you tried taking one Imodium tablet daily to see if that will help slow things down? That's what my rad onc recommended and it did help. If that doesn't help, ask for a script for Lomotil or something you can take on a regular basis. Bottom line is it's probably going to take some time for your intestinal tract to calm down. It's been ravaged by the chemo/rad and healing takes awhile. Try to be patient, although I know that's difficult.

grandma2selena's picture
grandma2selena
Posts: 199
Joined: Jun 2009

I agree that a diet journal would be a good idea to track what might be causing the diarrhea. I had a lot of problems in that area at first. I figured I would bounce right back energy wise, but it seemed to take forever. They tried me on iron, but I couldn't take iron, so we opted for a good multivitamin which I take daily. Our bodies have been through the most ravishing experience and stripped from everything due to the chemo/rad treatments. It takes time and a lot of time to get back to what is considered some what of a normalcy.

alis7910
Posts: 80
Joined: Jun 2010

Hi:
I would also recommend looking at your diet- I still have challenges with that after over a year since radiation ended and also fluctuate from constipation to loose stools. From what I have read, we all have pretty much the same challenges at different times.I would also recommend seeing your surgeon again due to the fact you are having so much pain; there might be something else going on.
Hang in there and know that every day brings a new healing

carlo1024
Posts: 5
Joined: Feb 2011

Hi, I went through what you are going through too. When I was about 6 mos. post treatment I started having terrible pain with bm's. I was referred to a gastroenterologist because neither my medical or radiation oncologists wanted to admit that complications from treatment were rearing their ugly heads. It was a waste of time and money and only prolonged my misery. Go back to your colorectal surgeon. No amount of ibuprofen will help if you have radiation enteritis or proctitis and there is no point in suffering needlessly. S/he may do something as simple as prescribing a course of steroids to reduce the inflammation. I required surgery to remove the ulcerated portions of my colon and small bowel. It wasn't fun, but I can tell you the pain stopped immediatley.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network